MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX; GUIDE
Catalog Number 03.010.052
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.No patient information was available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6) reported that during an intramedullary rodding on (b)(6) 2018 for a tibial fracture, the central hole (anterior posterior hole) of the aiming arm would not aim properly.The trocar sleeve assembly (protection sleeve) would line up with the hole of the tibial ex nail.There was no issue with the trocar, as it aligned properly with the other holes on the aiming arm.Other holes on the aiming arm were used and proper alignment of the trocar with the nail was achieved.The nail was successfully implanted.There was no surgical delay.Routine intraoperative x-rays standard for the procedure were taken.The procedure was completed successfully and the patient was reported as stable.Concomitant devices reported: 12.0 mm/8.0 mm protection sleeve 188 mm (part # 03.010.063, lot # unknown, quantity of 1) and tibial nail ex (part # unknown, lot # unknown, quantity of 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Corrected data: date of report: initially reported as march 09, 2018; should have been march 08, 2018.Lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record review was performed for the subject device: correct lot number as visible on picture from intake: 3104476.Part no.: 03.010.052, lot no.: 3104476, manufacturing location: haegendorf , release to warehouse date: 07.Apr.2009.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.An investigation was performed for the subject device: the 03.010.052 aiming arm is a reusable instrument in the suprapatellar instrumentation for titanium cannulated tibial nails system and is used in conjunction with the 03.010.486 insertion handle for proper alignment and insertion of tibial nails into the intramedullary tibial canal.Additionally, the aiming arm provides guidance for nail locking via screw(s).The following investigation flow was performed: device interaction/functional the returned 7+ year old reusable instrument was received at customer quality (cq) with wear, but no damage that would impair function or alignment was noticed.Several corners have worn anodize layer revealing the base aluminum substrate.The reported complaint condition of misalignment could not be replicated at cq via functional test because the relevant mating instruments (connecting screw, drill bit, guide(s) and implants (nail and screw(s)) involved in the intraoperative event were not returned.A device history review, including material review, was performed for the returned instrument¿s lot number and no mrrs, ncrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Relevant drawings for the returned device were reviewed (both current revision and from the time of manufacture): top-level (03_010_052).The design, materials and finishing processes were found to be appropriate for the intended use of this device.Measurements per drawing 03_010_052_1.A/p hole diameter: ø12.00mm + 0.036mm (measured: max of ø12.00mm with gauge pin).Measurement device used: gp29.The measurements of the returned insertion handle indicated that it was manufactured according to specifications.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7396653
Report Number2939274-2018-51436
Device Sequence Number13809590
Product Code FZX
UDI-Device Identifier10886982067241
UDI-Public(01)10886982067241(10)3105576
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.052
Device Lot Number3104476
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer05/22/2018
06/04/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date05/30/2018
06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1